Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 24, 2007, 5:08 PM EDT for Tippecanoe County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 24, 2007, 5:49 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:30 PM EDT | TSTM WND DMG | West Lafayette, IN | SOUTH RIVER ROAD SOUTH OF AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 4:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 242109 SVRIND INC157-242200- /O.NEW.KIND.SV.W.0069.070824T2108Z-070824T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 508 PM EDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA... * UNTIL 600 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OTTERBEIN...OR ABOUT 13 MILES SOUTHEAST OF FOWLER...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LAFAYETTE BY 525 PM EDT... BATTLE GROUND BY 530 PM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 173 AND 185. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4057 8670 4044 8670 4037 8709 4058 8710 TIME...MOT...LOC 2108Z 252DEG 36KT 4048 8713 $$ CO
2 follow-up statements
000 WWUS53 KIND 242126 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 PM EDT FRI AUG 24 2007 INC157-242200- /O.CON.KIND.SV.W.0069.000000T0000Z-070824T2200Z/ TIPPECANOE- 527 PM EDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHERN TIPPECANOE COUNTY... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF WEST LAFAYETTE...OR ABOUT 9 MILES NORTHWEST OF LAFAYETTE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN TIPPECANOE COUNTY AT 540 PM EDT LAT...LON 4057 8670 4044 8670 4037 8709 4058 8710 TIME...MOT...LOC 2127Z 252DEG 36KT 4054 8689 $$ CO
000 WWUS53 KIND 242149 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 549 PM EDT FRI AUG 24 2007 INC157-242159- /O.CAN.KIND.SV.W.0069.000000T0000Z-070824T2200Z/ TIPPECANOE- 549 PM EDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPPECANOE COUNTY IS CANCELLED... LAT...LON 4057 8670 4044 8670 4037 8709 4058 8710 TIME...MOT...LOC 2149Z 252DEG 36KT 4061 8661 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:45 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 24, 2:45 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EDT FRI AUG 24 2007 .SHORT TERM /TONIGHT AND SATURDAY DAYTIME/... KIND 88D IS QUIET FOR THE MOMENT. A FEW TSRA WERE POPPING UP OVER SOUTHERN ILLINOIS WITHIN THE WATCH BOX THERE. TSRA TIMING AND FROPA ON SATURDAY WILL BE THE MAIN FOCUS. LAPS DATA SHOWS LIS IN THE -4 TO -6 RANGE WHILE SBCAPES HAVE INCREASED TO 1500-3200 J/KG. A 17Z ACARS OB SHOWS THE LOW LEVEL INVERSION HAS ERODED BUT H7 TEMPS STILL REMAIN WARM AROUND 11C. SPC MESOANALYSIS PAGE SHOWS GENERALLY DECREASING CIN BUT STILL SOME LINGERING AT 18Z. A FEW STORMS IN ILLINOIS CLOSE TO THE INDIANA BORDER HAVE DISSIPATED LIKELY DUE TO THE AFOREMENTIONED CONDITIONS. THEREFORE CONVECTION WILL LIKELY BE DELAYED UNTIL LATER ON THIS EVENING. WOULD NOT EXPECT ANYTHING IN THE CWA BEFORE 21Z. AFTER THAT A LINE OF STORMS WILL PASS THROUGH WITH DAMAGING WIND AND VERY HEAVY RAIN THE MAIN THREAT. A COLD FRONT WAS OVER IOWA THIS AFTERNOON AND WILL SLOWLY PROGRESS SOUTHEAST OVERNIGHT. WILL MOSTLY LEAN TOWARD THE NAM/RUC FOR FROPA THIS FRONT WILL BE THE FOCUS FOR ADDITIONAL PRECIPITATION OVERNIGHT AND INTO SATURDAY. THE FRONT SHOULD BE CLEAR OF THE CWA BY LATE SATURDAY EVENING AND END MOST OF THE RAINFALL. OVERNIGHT LOWS TONIGHT WILL BE IN THE LOW 70S WITH RAIN EXPECTED. ON SATURDAY WITH MOSTLY CLOUDY SKIES ANTICIPATED TEMPS WILL STAY UNDER 90 FOR THE VAST MAJORITY OF THE CWA. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... WL KEEP SLGT CHC OF TRWS IN SATURDAY EVE AS THE UPR TROF MOVES ACRS AND THE CD FNT SETTLES S OF THE OH RVR. AFTER THAT...SHOULD BE A PERIOD OF TRANQUIL WX AS SFC HIGH PRES SETTLES ACRS THE ERN CONUS WITH RIDGING ALOFT MOVING ACRS THE OH VLY AND A DRY COLUMN WITH MN LVL RH FM 30-40% THROUGH TUE. CHC OF TRWS AGAIN BY WED IN NW FLOW REGIME. WL NOT BE NEARLY AS WARM FOLLOWING THE FROPA AS SEEN IN CURRENT POST FRONTAL SFC OBS. MOS NUMBERS REFLECT THIS WELL AND ARE PRETTY CLOSE. && .AVIATION...DISCUSSION FOR 18Z TAFS AT THIS TIME IT LOOKS LIKE THE FIRST FEW HOURS OF THE TAF PD WILL BE DRY BUT TSRA WILL MOVE INTO LAF...HUF...IND AND EVENTUALLY BMG IN THAT ORDER. A FEW THINGS ARE WORKING AGAINST EARLY AFTERNOON CONVECTIVE DEVELOPMENT AND THAT IS CURRENT ACARS DATA SHOW AN INVERSION HANGING ON AROUND 900-950MB...CIRRUS OVERHEAD SEEMS TO BE THICKENING KEEPING SOMEWHAT OF A LID ON INSTABILITY AND 700MB TEMPS ARE ANYWHERE FROM 11C-12C WHICH IS WARM FOR TSRA DEVELOPMENT. THE RUC SEEMS TO BE CATCHING THE BITS OF CONVECTION OVER SOUTHERN ILLINOIS THIS AFTERNOON SO WILL USE THAT AS A GUIDE FOR TIMING CONVECTION INTO THE TAF SITES. THE RUC FORECASTS CAP EROSION NEAR LAF BY 21Z SO WOULD EXPECT TSRA TO BE IN THE AREA BY THEN. AS THE COLD FRONT GETS CLOSER AND MORE CAP EROSION OCCURS WILL INCLUDE TSRA IN HUF AND IND BY 23Z-24Z AND INTO BMG BY 01Z. AFTER 01Z TIMING WILL BE MORE DIFFICULT AND AMENDMENTS WILL BE NECESSARY TO UPDATE ANY CHANGES IN TIMING AND MOVEMENT OF ONGOING CONVECTION. COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS OVERNIGHT AND INTO THE DAYTIME. FRONT SHOULD BE THROUGH ALL TAF SITES AFTER THE END OF THIS TAF VALID PD. && && .IND WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM/AVIATION...SALLY LONG TERM...MK
Hazardous weather outlook, Aug 24, 3:25 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 PM EDT FRI AUG 24 2007 INZ021-028>031-035>041-043>045-251000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-PUTNAM- 325 PM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON WITH HEAT INDEX VALUES NEAR 100 DEGREES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN WEDNESDAY AND THURSDAY. SEVERE STORMS ARE NOT EXPECTED SATURDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-046>049-051>057-060>065-067>072-251000- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 325 PM EDT FRI AUG 24 2007 /225 PM CDT FRI AUG 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON WITH HEAT INDEX VALUES NEAR 100 DEGREES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN WEDNESDAY AND THURSDAY. SEVERE STORMS ARE NOT EXPECTED SATURDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 24, 4:35 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SULLIVAN 39.10N 87.41W
08/24/2007 SULLIVAN IN TRAINED SPOTTER
TREE LIMBS...POWER LINES...AND SIGNS WERE BLOWN DOWN.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 46 min |
| Aug 24, 5:03 PM EDT | Tornado Warning | IND | Carroll | 17 min |
| Aug 24, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 32 min |
| Aug 24, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 36 min |
| Aug 24, 7:07 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.